Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 28, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 7, 2019, 5:23 PM EDT for Stark County, Ohio. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2019, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 7, 2019, 11:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Stark County, OH
The radar
The Cleveland radar (KCLE), 75 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:42 PM EDT | HEAVY RAIN 3.5 | 2 Nw Perry Heights, OH | 1.5 HOUR RAINFALL. |
| Jul 7, 5:56 PM EDT | FLOOD | 3 Wnw Hills And Dales, OH | INTERSECTION FLOODED ON PARKFORD STREET. |
| Jul 7, 5:57 PM EDT | HEAVY RAIN 1.14 | 2 S Meyers Lake, OH | |
| Jul 7, 6:06 PM EDT | FLOOD | 2 N Massillon, OH | AMHERST ROAD AND HAMILTON AVE INTERSECTION FLOODED AND IMPASSIBLE. |
| Jul 7, 6:20 PM EDT | HEAVY RAIN 3.63 | 1 Wnw Hills And Dales, OH | 2 HOUR RAINFALL. |
| Jul 7, 6:25 PM EDT | FLOOD | 4 N Massillon, OH | INTERSECTION FLOODED. |
| Jul 7, 7:37 PM EDT | FLOOD | 3 Sw Green, OH | STATE ROUTE 241 CLOSED DUE TO FLOODING. |
| Jul 7, 7:47 PM EDT | FLOOD | 3 Sw Green, OH | SR 241 BETWEEN SHUFFEL STREET AND STRAUSSER STREET CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837
WGUS51 KCLE 072123
FFWCLE
OHC151-080315-
/O.NEW.KCLE.FF.W.0028.190707T2123Z-190708T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
523 PM EDT Sun Jul 7 2019
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Stark County in northeastern Ohio...
* Until 1115 PM EDT.
* At 522 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Canton, Massillon, Green, North Canton, Louisville, Hartville,
Navarre, East Canton, Meyers Lake, Hills And Dales, Greentown,
Robertsville, Maximo, Perry Heights and Uniontown.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4072 8149 4077 8165 4085 8162 4087 8155
4091 8155 4091 8142 4099 8142 4099 8117
4073 8117 4072 8123 4071 8124
$$
SaundersWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:19 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 7, 4:19 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
419 PM EDT Sun Jul 7 2019
.SYNOPSIS...
A remnant frontal boundary remains across the area early this
morning, but will sink south with time today. High pressure will
be positioned just north of the area for tonight and Tuesday.
This high will shift east Wednesday and allow for a low pressure
system to track across the Midwest and Great Lakes Wednesday
into Thursday.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Last push of showers and scattered thunderstorms will be clearing
the area to the south and east through the early evening. Skies
will clear from the north as the drier air is pulled south on
the back side of a mid-level wave passing east of the area.
Given the lower dewpoints advecting into the area overnight, not
expecting to see fog despite the heavy rain that fell this
afternoon but that will be something to watch. Did raise min
temperatures by a degree or two overnight given the remaining
moist conditions late this afternoon.
Lakeshore Flood Warnings will continue into tonight. See the
marine discussion for additional details.
Monday will feature overall pleasant weather with lower humidity as
high pressure builds southeast into the area. Skies will be mostly
sunny with near seasonal temperatures.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Upper level ridging over the eastern CONUS along with a surface high
pressure should keep the forecast rather mild on Tuesday. As both
the features move to the east, southerly flow will advect warm,
moist air into the region on Wednesday, allowing scattered
thunderstorms to develop in an airmass with moderate instability. An
upper level trough over the upper midwest move cross the Great Lakes
region late Wednesday night, with an associated cold front forcing a
line of showers and thunderstorms through the area late Wednesday
night into Thursday morning. Even though this line of storms is
expected to move through at an unfavorable period, models are
showing enough instability collocated with moderate shear, which
means there will be potential for isolated severe weather.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Precipitation chances will linger in the eastern part of our CWA on
Thursday as the cold front continues to move through. Northwest flow
aloft and lingering moisture could support a few showers in eastern
areas early Friday before another area of high pressure builds in
for the weekend. This moisture starved feature will support a dry
weekend with seasonable temperatures.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Showers with a few thunderstorms have developed from FDY-MFD-YNG
and points south. Showers have been efficient rain producers,
lowering visibilities to IFR. Rain is expected to gradually
shift to the south with time this afternoon with ceilings
improving to VFR at all terminals by this evening. Clouds will
attempt to scatter out overnight into Monday morning from north
to south. Much drier air will start to work into the area from
the north so did not include any patchy fog for late tonight.
This will be something to monitor however, especially if winds
are light and skies clear out at locations that received heavy
rain this afternoon.
For today, winds will be strongest for lakeshore terminals with
northeast winds of 10-15 knots, gusting to 25 knots at times.
Northeasterly winds can be expected elsewhere but the higher
gusts are not expected.
OUTLOOK...Non-VFR possible later Wednesday/Wednesday night in
scattered showers and thunderstorms.
&&
.MARINE...
Northeast winds of 10 to 20 knots will continue through the next few
hours before beginning to decline later this evening. This will
result in continued lakeshore flooding for lakeshore communities
along the western basin, small craft advisory conditions for most
nearshore zones, and hazardous swimming conditions through most of
the day today. As the surface high pressure slides south, the
northeast flow will decrease allowing for gradually improving
conditions. High pressure will support weak synoptic winds through
Wednesday with a lake breeze anticipated each afternoon. A stronger
northern stream low pressure system will drive a front through the
lake late Wednesday into early Thursday morning.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 10 PM EDT this evening for
OHZ010>012-089.
Lakeshore Flood Warning until 5 AM EDT Monday for OHZ003-
007>009.
PA...Beach Hazards Statement until 10 PM EDT this evening for
PAZ001.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ143>149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...KEC
MARINE...SaundersHazardous weather outlook, Jul 7, 4:34 AM EDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 434 AM EDT Sun Jul 7 2019 OHZ003-007>009-080845- Lucas-Ottawa-Sandusky-Erie- 434 AM EDT Sun Jul 7 2019 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 5 AM EDT MONDAY... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-013-014-017>023-027>033-036>038-047-PAZ002-003-080845- Wood-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 434 AM EDT Sun Jul 7 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-080845- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 434 AM EDT Sun Jul 7 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-080845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 434 AM EDT Sun Jul 7 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 1:11 PM EDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
111 PM EDT Sun Jul 7 2019
OHZ010-019-030-071745-
Huron-Lorain-Ashland-
111 PM EDT Sun Jul 7 2019
...HEAVY RAIN WILL AFFECT SOUTHEASTERN HURON...NORTHERN ASHLAND AND
SOUTHERN LORAIN COUNTIES...
At 107 PM EDT, a nearly stationary band of showers was producing
heavy rain near Greenwich, slowly moving east at 10 mph. One to one
and a half inches of rain have already fallen and may lead to
ponding of water on roadways.
Locations impacted include...
Willard, New London, Plymouth, Sullivan, Greenwich, North Fairfield,
Rochester and Nova.
Do not drive your vehicle through flooded roadways.
LAT...LON 4100 8269 4100 8270 4110 8271 4114 8217
4100 8217 4099 8256
TIME...MOT...LOC 1707Z 280DEG 10KT 4105 8241
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:48 PM EDT | Areal Flood Advisory | CLE | Marion | 3 hr |
| Jul 6, 9:23 PM EDT | River Flood Warning | CLE | Marion | 7 hr |
| Jul 6, 9:29 PM EDT | Small Craft Advisory | CLE | 45 hr | |
| Jul 6, 9:41 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake, Lorain | 45 hr |
| Jul 7, 12:31 AM EDT | Lakeshore Flood Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 42 hr |
| Jul 7, 1:11 PM EDT | Special Weather Statement | CLE | Huron | 34 min |
| Jul 7, 1:22 PM EDT | Areal Flood Advisory | CLE | Huron | 4 hr |
| Jul 7, 1:23 PM EDT | Areal Flood Advisory | CLE | Mahoning | 4 hr |
| Jul 7, 2:57 PM EDT | Areal Flood Advisory | CLE | Hancock | 4 hr |
| Jul 7, 3:01 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 4 hr |
| Jul 7, 3:25 PM EDT | Areal Flood Advisory | CLE | Holmes, Stark, Wayne | 4 hr |
| Jul 7, 3:55 PM EDT | Flash Flood Warning | CLE | Holmes, Stark, Wayne | 6 hr |
| Jul 7, 5:30 PM EDT | Areal Flood Advisory | CLE | Mahoning | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.